Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 27, NWS Dodge City, KS

April 17, 2015Lane County, Ness County, Trego County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Apr 17, 2015, 6:54 PM CDT for Lane County, Ness County, Trego County, Kansas. It was in force for 66 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 17, 2015, 6:54 PM CDT (23:54 UTC)
Expired
Apr 17, 2015, 8:00 PM CDT
In force
66 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Lane County, KS, Ness County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 98 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 17, 7:15 PM CDTHAIL 1.758 Ssw Arnold, KSTHE HAIL COVERED THE GROUND.
Apr 17, 7:20 PM CDTFUNNEL CLOUD6 Nw Ness City, KS
Apr 17, 7:23 PM CDTHAIL 16 Sse Arnold, KS
Apr 17, 7:23 PM CDTHAIL 18 Nw Ness City, KS
Apr 17, 8:10 PM CDTHAIL 13 Nne Ransom, KSHAIL WAS COVERING THE GROUND.
Apr 17, 8:10 PM CDTHAIL 13 Nne Ransom, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 17, 5:37 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2015-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2015-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1551 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

297 
WUUS53 KDDC 172354
SVRDDC
KSC101-135-195-180100-
/O.NEW.KDDC.SV.W.0027.150417T2354Z-150418T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
654 PM CDT FRI APR 17 2015

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN TREGO COUNTY IN WEST CENTRAL KANSAS...
  NORTHWESTERN NESS COUNTY IN WEST CENTRAL KANSAS...
  NORTHEASTERN LANE COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 800 PM CDT

* AT 654 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BEELER...
  MOVING NORTHEAST AT 30 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  RANSOM...UTICA...ALAMOTA...BEELER AND ARNOLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR WEST CENTRAL
KANSAS.

LAT...LON 3869 9968 3838 10013 3844 10035 3870 10029
      3870 10015 3887 10015
TIME...MOT...LOC 2354Z 208DEG 25KT 3848 10021 

HAIL...1.25IN
WIND...<50MPH

$$

UMSCHEID
3 follow-up statements
313 
WWUS53 KDDC 180019
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
717 PM CDT FRI APR 17 2015

KSC101-180027-
/O.CAN.KDDC.SV.W.0027.000000T0000Z-150418T0100Z/
LANE KS-

717 PM CDT FRI APR 17 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LANE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR WEST CENTRAL
KANSAS.

LAT...LON 3843 10005 3849 10018 3870 10015 3883 10012
      3869 9968
TIME...MOT...LOC 0017Z 215DEG 23KT 3852 10007 

$$

KSC135-195-180100-
/O.CON.KDDC.SV.W.0027.000000T0000Z-150418T0100Z/
TREGO KS-NESS KS-
717 PM CDT FRI APR 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHWESTERN TREGO AND NORTHWESTERN NESS COUNTIES...

AT 717 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
ARNOLD...MOVING NORTHEAST AT 25 MPH.

HAZARD...HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
RANSOM...BROWNELL AND ARNOLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR WEST CENTRAL
KANSAS.

LAT...LON 3843 10005 3849 10018 3870 10015 3883 10012
      3869 9968
TIME...MOT...LOC 0017Z 215DEG 23KT 3852 10007 

HAIL...1.25IN
WIND...<50MPH

$$

UMSCHEID
062 
WWUS53 KDDC 180027
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
727 PM CDT FRI APR 17 2015

KSC135-195-180100-
/O.CON.KDDC.SV.W.0027.000000T0000Z-150418T0100Z/
TREGO KS-NESS KS-
727 PM CDT FRI APR 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHWESTERN TREGO AND NORTHWESTERN NESS COUNTIES...

AT 725 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF NESS CITY...MOVING NORTHEAST AT 20 MPH.

HAZARD...GOLF BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. AT 715 WAS GOLFBALL SIZE HAIL WAS REPORTED 
         8 MILES SOUTH SOUTHWEST OF ARNOLD. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
RANSOM...BROWNELL AND ARNOLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR WEST CENTRAL
KANSAS.

LAT...LON 3843 10005 3849 10018 3870 10015 3883 10012
      3869 9968
TIME...MOT...LOC 0025Z 217DEG 15KT 3851 10003 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...<50MPH

$$

UMSCHEID
541 
WWUS53 KDDC 180037
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
737 PM CDT FRI APR 17 2015

KSC135-195-180100-
/O.CON.KDDC.SV.W.0027.000000T0000Z-150418T0100Z/
TREGO KS-NESS KS-
737 PM CDT FRI APR 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHWESTERN TREGO AND NORTH CENTRAL NESS COUNTIES...

AT 736 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF RANSOM...MOVING NORTHEAST AT 25 MPH.

HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
RANSOM AND ARNOLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR WEST CENTRAL
KANSAS.

LAT...LON 3851 9996 3855 10009 3880 10004 3870 9971
TIME...MOT...LOC 0036Z 207DEG 21KT 3858 9999 

TORNADO...POSSIBLE
HAIL...2.00IN
WIND...60MPH

$$

UMSCHEID

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 6:35 PM CDT, 19 minutes earlier.

Area forecast discussion, Apr 17, 6:35 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
635 PM CDT FRI APR 17 2015

...UPDATED AVIATION DISCUSSION...

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 323 PM CDT FRI APR 17 2015

THE SHORT TERM FOCUS IS ON CONVECTION BOTH DURING THE AFTERNOON AND
AGAIN LATER TONIGHT. A RELATIVELY WEAK TO MODERATE BOUYANCY/CAPE BUT
HIGH SHEAR ENVIRONMENT IS SET UP FOR THIS AFTERNOON WITH A
STATIONARY BOUNDARY SEPARATING A MOIST A COOLER AIRMASS ACROSS
NORTHERN KANSAS AND DRYER WARMER AIR BEHIND A DRYLINE WEST OF
LIBERAL. THE CONVECTIVE ALLOWING MODELS SUPPORT DISCREET
THUNDERSTORM DEVELOPMENT IN THE UPSLOPE CONVERGENCE REGION WITH
GENERALLY NORTHWARD RIGHT MOVING STORM MOTIONS. THIS WILL PRESENT
A TORNADO RISK ACROSS OUR NORTHWEST COUNTIES ESPECIALLY THE AREA
NORTHWEST OF THE GARDEN CITY TO SYRACUSE, DIGHTON AND SCOTT CITY.

ADDITIONAL STORMS ARE LIKELY TO FORM FARTHER SOUTH AHEAD OF THE
DRYLINE AND MOVE NORTHEAST THROUGH THE REST OF THE AREA, WITH STILL
A THREAT OF HAIL AND WIND. A PERIOD OF SEVERE RISK THROUGH THE MID
EVENING WILL FOLLOW AS FORCING FROM THE UPPER JET PROMOTES LIFT
THROUGH THE REST OF OUR CENTRAL KANSAS COUNTIES.

AS THE UPPER LOW OVERSPREADS THE AREA INTO SATURDAY MORNING, THE
WARM/MOIST CONVEYOR BELT REGIONS WILL BE MOST LIKELY ACROSS THE
NORTHERN  AND EASTERN SECTIONS OF THE FORECAST AREA, BY CONSENSUS OF
THE MODELS. HERE AN ADDITIONAL QUARTER TO LESS THAN AN INCH OF RAIN
MAY OCCUR TROUGH SATURDAY MORNING. ADDITIONAL SEVERE STORMS ARE
POSSIBLE SATURDAY UNDER THE UPPER COLD POOL AND VORTICITY MAXIMUM
THAT BE MOVING INTO WESTERN KS.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 120 PM CDT FRI APR 17 2015

THE VERY SLOW MOVING UPPER LOW WILL CONTINUE TO PROVIDE CHANCES FOR
PRECIPITATION UNTIL IT FINALLY CLEARS THE REGION...WHICH WILL NOT BE
UNTIL SOMETIME SUNDAY. WE WILL BE KEEPING SOME CHANCE POPS
ALONG/NORTH OF THE ARKANSAS RIVER AS THE 500-700MB DEFORMATION AXIS
PIVOTS EASTWARD ACROSS WEST-CENTRAL KANSAS FROM LATE SATURDAY NIGHT
THROUGH ABOUT MIDDAY SUNDAY. STRONG NORTH-NORTHWEST WINDS WILL
FOLLOW ON SUNDAY AND AN OVERALL COOL, DAMP, WINDY DAY APPEARS QUITE
LIKELY FOR MUCH OF THE DAY. WE WILL SEE SOME SCATTERING OUT OF
CLOUDS BY LATE IN THE DAY SUNDAY FROM NORTHWEST TO SOUTHEAST, BUT IT
WILL NOT LAST LONG AS ANOTHER MINOR SHORTWAVE TROUGH WILL BE
SWINGING SOUTHEAST FROM THE NORTHERN ROCKIES AROUND A DEEPENING
UPPER MIDWEST/GREAT LAKES LONGWAVE GYRE. THIS WILL ONLY ACT TO KEEP
COOL TEMPERATURES AROUND MONDAY WITH A SLIGHT CHANCE FOR SOME LIGHT
RAIN IN A WEAK NORTHWEST FLOW DEFORMATION AXIS. BY MID-WEEK, WE WILL
SEE SOME WEAK RIDGING APPROACH THE HIGH PLAINS WITH WESTERN KANSAS
IN THE MIDDLE OF A SPLIT-FLOW PATTERN. ACROSS THE WESTERN CONUS, THE
CONTINUED AMPLIFICATION OF THE NORTHERN BRANCH WILL LEAD TO A MERGER
OF NORTHERN BRANCH ENERGY WITH THE SOUTHERN BRANCH JET ACROSS THE
DESERT SOUTHWEST REGION. MEANWHILE, THE AFOREMENTIONED GREAT LAKES
LONGWAVE LOW WILL CONTINUE TO HAVE AN INFLUENCE WITH A COLD AIRMASS
(FOR MID/LATE APRIL) LOCKED IN PLACE ACROSS THE NORTHERN PLAINS INTO
THE MIDWEST REGION. A FAIRLY ROBUST LOWER TROPOSPHERIC BAROCLINIC
ZONE WILL BECOME ESTABLISHED ACROSS THE CENTRAL PLAINS. THIS APPEARS
TO BE A SETUP FAVORABLE FOR ORGANIZED (A) PRECIPITATION EVENT(S)
AFFECTING SOUTHWEST KANSAS LATE IN THE UPCOMING WEEK. IT IS UNCLEAR
HOW THIS WILL ALL UNFOLD AT DAYS 7-10 IN THE FORECAST, BUT THE
LONGWAVE PATTERN CERTAINLY APPEARS FAVORABLE FOR A WETTER THAN
AVERAGE 3-5 DAY PERIOD FOR MID TO LATE APRIL. THE OFFICIAL FORECAST
WILL CONTINUE TO REFLECT 20-40 POPS FOR EACH PERIOD MID-LATE NEXT
WEEK AS THIS WET PATTERN TAKES SHAPE ACROSS THE CENTRAL/SOUTHERN
PLAINS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 633 PM CDT FRI APR 17 2015

LOW LEVEL MOISTURE INCREASES ACROSS WESTERN KANSAS OVERNIGHT AS A
SOUTHEASTERLY FLOW CONTINUES. RAP AND HRR WERE BOTH IN DECENT
AGREEMENT WITH MVRF CEILINGS DEVELOPING DEVELOPING TOWARDS 06Z,
ESPECIALLY AT DDC. AREAS OF FOG WILL ALSO BE POSSIBLE IN THE DDC
AND GCK AREA TOWARDS DAYBREAK AS CEILINGS LOWER INTO THE IFR
CATEGORY AT TIMES. ON GOING CONVECTION WILL CONTINUE THROUGH EARLY
TONIGHT NEAR AND NORTH OF A GCK TO DDC LINE. PRECIPITATION CHANCES
ARE EXPECTED TO BRIEFLY INCREASE IN AREAL COVERAGE BETWEEN SUNSET
AND 6Z SATURDAY AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE
WEST.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  52  72  46  64 /  30  30  30  30
GCK  48  69  45  61 /  40  30  20  20
EHA  42  68  44  62 /  10  20  20  10
LBL  46  71  46  63 /  20  20  20  10
HYS  56  72  49  61 /  70  50  50  60
P28  56  75  51  66 /  80  50  60  40

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR KSZ084.

&&

SHORT TERM...RUSSELL
LONG TERM...UMSCHEID
AVIATION...BURGERT
Hazardous weather outlook, Apr 17, 4:24 AM CDT, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
424 AM CDT FRI APR 17 2015

KSZ030-031-043>046-061>066-074>081-084>090-181045-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
424 AM CDT FRI APR 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME OF THE
THUNDERSTORMS THIS AFTERNOON AND EVENING COULD BE SEVERE WITH HAIL
UP TO GOLF BALL SIZE AND WIND GUSTS AS HIGH AS 60 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND AGAIN WEDNESDAY
AND THURSDAY. THE STORMS SATURDAY AFTERNOON AND EVENING COULD BE
SEVERE WITH LARGE HAIL AND DAMAGING WIND.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

FINCH

In the hours before

Special weather statement, Apr 17, 4:54 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
454 PM CDT FRI APR 17 2015

KSZ063-077-172300-
GRAY KS-FINNEY KS-
454 PM CDT FRI APR 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FINNEY AND
NORTHWESTERN GRAY COUNTIES UNTIL 600 PM CDT...

AT 454 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES NORTH OF CHARLESTON...MOVING NORTH AT 15 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHARLESTON.

LAT...LON 3786 10047 3786 10064 3825 10075 3825 10023
TIME...MOT...LOC 2154Z 174DEG 13KT 3795 10054

UMSCHEID
Local storm report, Apr 17, 5:17 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
517 PM CDT FRI APR 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     HAIL             7 N CHARLESTON          37.97N 100.59W
04/17/2015  E0.88 INCH       GRAY               KS   LAW ENFORCEMENT

&&

RBURG
Special weather statement, Apr 17, 6:13 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
613 PM CDT FRI APR 17 2015

KSZ044-045-180015-
LANE KS-NESS KS-
613 PM CDT FRI APR 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NESS...NORTHEASTERN
FINNEY AND EASTERN LANE COUNTIES UNTIL 715 PM CDT...

AT 613 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES SOUTHWEST OF ALAMOTA...MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DIGHTON...RANSOM...UTICA...ALAMOTA...BEELER...SHIELDS...PENDENNIS AND
ARNOLD.

LAT...LON 3863 9988 3826 10033 3826 10052 3868 10047
TIME...MOT...LOC 2313Z 210DEG 24KT 3828 10041

UMSCHEID
Local storm report, Apr 17, 6:50 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
650 PM CDT FRI APR 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     TORNADO          12 NNW KALVESTA         38.20N 100.40W
04/17/2015                   FINNEY             KS   STORM CHASER

&&

MRUSSELL
Local storm report, Apr 17, 6:53 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
653 PM CDT FRI APR 17 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     HAIL             2 ENE ALAMOTA           38.45N 100.27W
04/17/2015  E0.88 INCH       LANE               KS   PUBLIC

            HAIL WAS COMING DOWN HARD AND HAD COVERED
            THE GROUND AT THE TIME OF OBSERVATION.

&&

LJR

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 7:06 PM CDTSpecial Weather StatementDDCHamilton54 min
Apr 16, 7:14 PM CDTSevere Thunderstorm WarningDDCHamilton61 min
Apr 16, 7:44 PM CDTTornado WarningDDCHamilton31 min
Apr 16, 8:09 PM CDTTornado WarningDDCHamilton21 min
Apr 17, 3:12 AM CDTRed Flag WarningDDCMorton16 hr
Apr 17, 4:54 PM CDTSpecial Weather StatementDDCFinney66 min
Apr 17, 5:38 PM CDTSevere Thunderstorm WarningDDCFinney34 min
Apr 17, 6:13 PM CDTSpecial Weather StatementDDCLane62 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.